Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Journeym

Retin-A just appears to be making it look worse

Recommended Posts

So I used to pretty bad acne with large, Nodulocystic acne, but thank God it has gradually subsided...I only get the occasional pimple, maybe one every two weeks - thanks , I think, to both me getting older and to my face washing regimen - Proactive Cleanser in the morning --> Clean and Clear Cleansing Pads + Proactive Cleanser at night.

However, those large pimples did get infected and left some pretty bad scarring on both sides of face, underneath my eyes. I have a lot of smaller Post Inflammatory Hyperpigmentation/red marks too, but those wouldn't be so bad if I wasn't so pale. ^^;

For the last 2-3 years, one product has saved me from being a completely anti-social recluse...I feel insecure about my skin, but if it wasn't for this, I don't know if I'd have any self-esteem at all:

http://www.amazon.com/Clean-Clear-Advantag...t/dp/B000QI8CFQ

yeah I'm a guy, but it's technically not makeup, and I would never put foundation on. Usually this does a good job, turning my dark red post-acne marks and scars a light pink so they're not anywhere near as visible.

The problem is, now that I've started Retin-A after my dermatologist recommended it to me, the skin has started to peel around the scars. (I've only put it on the two large keltoid scars and a few of the larger red spots for now.) However....I know I've only used it for about a week and a half, but while the skin is peeling, the scars themselves don't look better at all.

Not to mention with all this skin peeling my concealing treatment isn't staying on like it used to...it just makes the skin that's peeling off look lighter so it looks quite bad, like I'm wearing makeup that's falling off. How humiliating.

Soooo....does the skin just start to peel at first, or during the whole time you use it? Is Retin-A effective at all on raised scars or only on icepick ones?

I've been using Sulfaderm Skin Formula (with Sulfur) at night on some of a string of red marks and they seem to be getting lighter. So...should I ditch the Retin-A and just use Sulfur treatments (Sulfaderm + Neutrogena Acne Mark Fading Peel) or should I stay with Retin-A?

Share this post


Link to post
Share on other sites

I would ditch the sulfur - sulfur is very drying. The combination of the two is going to cause peeling.

If I remember correctly, I was told to apply retin-a every third night for the first two weeks, then every other night for two weeks, then finally every night after a month. Only use a pea-sized amount, and use it on your entire face (avoiding eye area of course).

I know some people use an antibacterial soap before application to reduce the risk of an IB (initial breakout). You should also wait until your face has completely dried (30 min) before you apply it, and use a good moisturizer.

Good luck!

Share this post


Link to post
Share on other sites

you need to use retin-a for at least 6 months to see some improvement for the scars... so don't get discouraged, it's normal not to have such quick results :) (unfortunately)

do as ayla said and use a hydrating moisturizer also (one that won't clog pores of course)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×